MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ DULEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ DULEX; SURGICAL MESH
Catalog Number 0110151
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 05/06/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with complex recurrent left inguinal hernia thereby underwent open repair with the implant of bard dulex mesh.Per operative notes, "the hernia sac was dissected free from the femoral canal into the groin area, the previously placed unknown mesh was dislodged from the hernia sac.The previous unknown mesh was excised from it's inflammatory mass in the inguinal canal.The hernia defect was closed and reduced.A bard dulex mesh (device #1) was placed medial to the pubic tubercle along the inguinal ligament and sutured." (b)(6) 2014 - patient was diagnosed with bilateral symptomatic recurrent inguinal hernia thereby underwent robotic assisted transabdominal laparoscopic preperitoneal bilateral inguinal hernia repair with implant of 3dmax light meshes (device #2 & #3).Per operative notes, "the bilateral inguinal hernia was noted, the preperitoneal mesh (device #1) was seen.The mesh was adherent to the peritoneum.The large hernia sac was reduced on the left side.The same process was done on right side.A 3dmax light mesh (device #2) sutured to cooper ligament in interrupted fashion on left side, similar repair was done of right side using 3dmax light mesh (device #3) attached to the coopers ligament." (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the explant of mesh and implant of perfix plug (device #4).Per operative notes, "scar tissue was noted, upon entering external oblique fascia the mesh was removed with prolene sutures.A large defect in the floor was seen and the mesh was completely off the floor.A perfix plug was anchored." (b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with explant of mesh (device #2) and implant of ventralex st (device #5) and bard soft mesh (device #6).Per operative notes, "there was matted scar tissue meshoma noted, upon incising the fascial defect was identified.The defect was more lateral than spermatic cord.A ventralex st (device #5) was placed through the defect and sutured.A bard flat mesh (device #6) was placed over to reinforce the repair and sutured.The scarred mesh (device #2) were excised." attorney alleged that the patient had adhesions, mesh migration, mesh shrinkage, pain and hernia recurrence.It was also alleged that the patient had injuries resulting from meshoma and excision of previous mesh, permanent and severe scarring and disfigurement.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 2 years, 7 months post implant of dulex mesh, patient was diagnosed with hernia recurrence, adhesion, pain and scar tissue thereby underwent removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesion as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the dulex mesh (device #1).An additional supplemental emdr was submitted to represent the perfix plug (device #4) and an additional emdr was submitted to represent the 3dmax light mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ DULEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21523608
Report Number1213643-2025-090119
Device Sequence Number8339423
Product Code FTL
UDI-Device Identifier00801741011795
UDI-Public(01)00801741011795(17)160928(10)BRVK0022
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K003917
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Catalogue Number0110151
Device Lot NumberBRVK0022
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale
Patient Weight110 KG